Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Marquette, MI

April 30, 2021

NWS Marquette, MI issued this small craft advisory at Apr 30, 2021, 4:57 PM EDT. It took effect at May 1, 2021, 7:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 4:57 PM EDT (20:57 UTC)
In effect from
May 1, 2021, 7:00 AM EDT
Expired
May 2, 2021, 2:00 AM EDT
In force
19 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

986 
WHUS73 KMQT 302057
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
457 PM EDT Fri Apr 30 2021

LSZ250-251-010500-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 15 to
  25 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. For
  the second Small Craft Advisory, south winds 15 to 25 kt with 
  gusts up to 30 kt and waves 2 to 4 ft expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...For the first Small Craft Advisory, until midnight EDT
  tonight. For the second Small Craft Advisory, from 8 AM to 2 PM
  EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT
SUNDAY...

* WHAT...South winds 15 to 25 kt with a few gale force gusts up to
  35 kt possible and waves 5 to 8 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Marquette to Munising MI-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-010500-
/O.NEW.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
457 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 8 AM to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
5 follow-up statements
156 
WHUS73 KMQT 010144
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
944 PM EDT Fri Apr 30 2021

LSZ248-010945-
/O.EXB.KMQT.SC.Y.0045.210501T1100Z-210501T1600Z/
Huron Islands to Marquette MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO NOON EDT
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...From 7 AM to noon EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-010945-
/O.CON.KMQT.SC.Y.0044.000000T0000Z-210501T0400Z/
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, waves 3 to 5 ft 
  occurring. For the second Small Craft Advisory, south winds 15 
  to 25 kt with gusts up to 30 kt expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...For the first Small Craft Advisory, until midnight EDT
  tonight. For the second Small Craft Advisory, from 8 AM to 2 PM
  EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
2 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with a few gale force gusts up 
  to 35 kt and waves 6 to 9 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 8 AM Saturday to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ249-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Marquette to Munising MI-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT
SATURDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-010945-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
944 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 8 AM to 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
116 
WHUS73 KMQT 010753
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
353 AM EDT Sat May 1 2021

LSZ248-010900-
/O.CAN.KMQT.SC.Y.0045.210501T1100Z-210501T1600Z/
Huron Islands to Marquette MI-
353 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

LSZ249-250-010900-
/O.CAN.KMQT.SC.Y.0045.210501T1200Z-210501T1800Z/
Marquette to Munising MI-Munising to Grand Marais MI-
353 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

LSZ251-011600-
/O.EXT.KMQT.SC.Y.0045.210501T1600Z-210501T1900Z/
Grand Marais to Whitefish Point MI-
353 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM EDT
THIS AFTERNOON...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From noon today to 3 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-011600-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
353 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 9 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 8 AM this morning to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-011600-
/O.CON.KMQT.SC.Y.0045.210501T1200Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
353 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
072 
WHUS73 KMQT 011418
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1018 AM EDT Sat May 1 2021

LMZ248-250-012230-
/O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1018 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 9 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-012000-
/O.CON.KMQT.SC.Y.0045.000000T0000Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
1018 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-011900-
/O.CON.KMQT.SC.Y.0045.210501T1600Z-210501T1900Z/
Grand Marais to Whitefish Point MI-
1018 AM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW
710 
WHUS73 KMQT 012007
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
407 PM EDT Sat May 1 2021

LMZ221-012115-
/O.EXP.KMQT.SC.Y.0045.000000T0000Z-210501T2000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
407 PM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LMZ248-250-020415-
/O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
407 PM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...South to southwest winds 15 to 25 kt with gusts up to 30
  kt and waves 7 to 10 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
833 
WHUS73 KMQT 020119
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
919 PM EDT Sat May 1 2021

LSZ240-241-020930-
/O.NEW.KMQT.SC.Y.0046.210502T2000Z-210503T0600Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
919 PM EDT Sat May 1 2021 /819 PM CDT Sat May 1 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM EDT /3 PM CDT/ SUNDAY
TO 2 AM EDT /1 AM CDT/ MONDAY...

* WHAT...Waves 3 to 5 ft expected.

* WHERE...Saxon Harbor WI to Black River MI and Black River to 
  Ontonagon MI.

* WHEN...From 4 PM EDT /3 PM CDT/ Sunday to 2 AM EDT /1 AM CDT/ 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-020600-
/O.CON.KMQT.SC.Y.0045.000000T0000Z-210502T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
919 PM EDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Waves 4 to 7 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 4:07 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 30, 4:07 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
407 PM EDT Fri Apr 30 2021

.SHORT TERM...(This evening through Saturday)
Issued at 340 PM EDT FRI APR 30 2021

The upper level wave that resulted in rain/snow showers this
morning will propagate to the southeast through Ontario and the
New England coast this evening into the overnight hours. Expect
weak CAA to be present with the departing shortwave as subsidence
and dry air infiltrate over the area temporarily. That feature
combined with northwest flow aloft in the upper levels assisted
with a couple hours of cloud streets before this afternoon
comprised of fair weather cumulus. The subsidence and dry air have
now moved through most of Upper Michigan. This has resulted in
mostly sunny conditions, but the cool northerly flow off Lake
Superior will keep temperatures on the chilly side with low to mid
40s for the daytime high for areas closest to the lake. 850mb
temperatures will bottom out between -4C to -6C across Upper
Michigan this afternoon from 18Z- 21Z, and the daytime highs for
the inland areas will not budge more than the upper 40s to lower
50s. The only exception will likely be in Menominee County where
they could approach the middle to upper 50s for a high. MSAS
analysis shows a 1024mb surface high pressure propagating from
northern MN, and a surface low over the New England coast. The
high and low pressure at the surface will keep the pressure
gradient somewhat tightened for the east half of Upper Michigan
resulting in some breezy winds through approximately 22Z. This has
elevated the fire weather concerns for the area this afternoon
because of dry conditions, but temperatures are likely to remain
cool enough so that fire weather concerns remain above critical
thresholds.

On the heels of this departing shortwave trough, upper level ridging
will begin to take place this evening and overnight. 850mb
temperatures will adiabatically warm overnight as southwest flow
brings warmer temperatures to the region. Strong WAA and moisture
advection occurring overnight, will bring the opportunity for some
rain showers to spread into the area as a warm front heads northeast
from the Central/Northern Plains. Instability does not appear to
look all that favorable for a mention of thunder in the forecast.
This warm front and brief period of light rain will approach the IWD
to Keweenaw Peninsula near midnight tonight, and spread to the east
at a progressive pace. By 12Z Saturday, the precipitation will
likely be on the eastern half to third of Upper Michigan. The
NMM/ARW and NAM guidance hold onto the precipitation slightly longer
until approximately 16Z for Upper Michigan. A couple of models show
that a brief period of rain/snow mix for the eastern half of the
Upper Peninsula may be possible before the thermal layer becomes
deep enough to keep all precipitation as liquid. Confidence in the
rain/snow mix is on the lower threshold, so kept this out of the
text forecast for the overnight period.

This inversion will continue to spread over Upper Michigan via sw
flow in the lower levels of the atmosphere, and warm the surface
quickly. Sounding profiles show winds of 35-45kt near 850mb for
SAW/IWD from Saturday morning through mid morning. LLWS for aviation
partners may be of concern in the morning. The rain showers combined
with winds in the lower boundary layer could mix down to the surface
and create some temporary gusty winds at times. Inverted-V soundings
will be present by Saturday afternoon as temperatures surge quickly
behind the warm front. RH values will decrease to levels of 20% to
30%, and afternoon highs will be on the order of 20-25 degrees
warmer compared to Friday. This is approximately 15 degrees above
average for the WFO MQT office to start the month of May. Some areas
near the WI/MI could reach 80 degrees, to the lower 80s if cloud
cover exits the region early enough in the morning for the western
half of the area. Overall, expect a temporary period of decreasing
clouds by the afternoon for the Upper Peninsula region as the
precipitation continues to move east. This will change as the next
weather system moves toward the area by Sunday.

.LONG TERM...(Saturday night through Friday)
Issued at 407 PM EDT FRI APR 30 2021

The upper-level pattern across the CONUS will generally be a low
amplitude one Saturday night into the middle of next week, before
western CONUS ridging building on Wednesday drives downstream
trough amplification over the central CONUS. There is a strong
model/ensemble consensus emerging for negative height anomalies over
the eastern CONUS and eastern Canada Wednesday through the end of
next week which would lead to a return to cooler than normal temps.

Saturday night, models show a weak mid-level short wave in westerly
flow shearing out as it reaches the U.P. While many CAMs try to
produce a band of showers before dawn on Sunday associated with this
wave, the low levels will remain dry enough that most if not all of
that precip should evaporate before reaching the surface. However by
midday Sunday, more robust forcing for ascent will be moving in, in
the form of a band of low- to mid-level fgen forming in the right
entrance region of an intensifying upper-level jet streak moving
across Ontario and Quebec. Strong moisture convergence along this
fgen band will allow PWATs to increase to around 1.00-1.25" by
Sunday evening. Shear vectors parallel to the frontal boundary will
likely cause training of heavier showers, most likely through the
south-central. Therefore, some periods of heavy rain are possible
with isolated totals over 1" by Monday morning well within the realm
of possibility. However, instability - even elevated instability -
looks minimal to nil, which will keep this front from posing a
flood risk as well as limit and thunder to points south of the
Wisconsin state line. There is some uncertainty as to how far north
the frontal precip band gets. Models/ensembles show a good chance of
rain as far north as Marquette, but chances drop off towards the
Keweenaw.

On Monday, another short wave, this one the remnant of High Plains
convection Sunday night, will be racing northeastward towards the
area. As it reaches the area it will trigger surface cyclogenesis
over central Lake Michigan. This developing low along the front will
keep rain chances in the forecast for the south-central and east
Monday and Monday night as well as a persistent NE wind.

By Tuesday, a broader northern stream wave will dig into the Upper
Great Lakes and kick that system out to the northeast, leading to a
drying trend. CAA behind this wave will drop 850 mb temps into the 0
to -5 C range for Wednesday through Friday. There is good agreement
among all of the modeling centers' ensembles for negative height
anomalies/continuing cooler than normal temps aloft through Friday,
with Friday likely to be the coolest day at this point. Have blended
the CONSRaw in with the NBM for highs Wednesday to Friday, which
will likely end up in the 40s to low 50s most areas all three of
those days.
&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 130 PM EDT FRI APR 30 2021

VFR at all terminals through 0Z. Remaining cigs should transition to
SKC. Gusty winds of around 20 kts for CMX/SAW wind gusts will weaken
to near 12 knots by 22Z this afternoon, similar to that at IWD. A
warm front will approach the area overnight causing cigs to lower
and VCSH to occur by Saturday morning. LLWS near 12Z Saturday will
approach WS020/35KT for CMX, and WS020/40KT for SAW and IWD.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 340 PM EDT FRI APR 30 2021

Northwest winds of 25-30 knots are expected over the eastern lake
late this afternoon before dissipating to 20 knots or less by this
evening. Winds increase to around 25-30 knots across the eastern
lake on Saturday morning as a warm front moves through. Winds
decrease below 20 knots again Saturday afternoon through early
Sunday morning. From Sunday morning through Sunday evening northeast
winds to 30 knots will be possible as low pressure extends from the
Plains into the Upper Mississippi Valley. Wind gusts of 20 knots or
less from early Monday through Wednesday are likely at this time.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...BW
LONG TERM...RJC
AVIATION...BW
MARINE...BW
Hazardous weather outlook, Apr 30, 4:20 PM EDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
420 PM EDT Fri Apr 30 2021

MIZ001>007-009>014-084-085-012030-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
420 PM EDT Fri Apr 30 2021 /320 PM CDT Fri Apr 30 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Waves on Lake Michigan building to around 8 feet Saturday
afternoon could lead to some minor beach erosion and localized
lakeshore flooding along the Garden Peninsula and Schoolcraft
County shorelines.

Periods of rain Sunday afternoon and night could be locally heavy
and lead to minor rises on area rivers and some ponding of water
on area roads, mainly across south central Upper Michigan.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-012030-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
420 PM EDT Fri Apr 30 2021 /320 PM CDT Fri Apr 30 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-012030-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
420 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few southwesterly gale force gusts to 35 knots are possible at
higher platforms on Saturday. See the latest Nearshore Marine
Forecast for more details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

In the hours before

Local storm report, Apr 30, 2:46 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
246 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     NON-TSTM WND GST MINNEAPOLIS SHOAL       45.58N 87.00W
04/30/2021  M40 MPH          LMZ221             MI   MESONET

            LDAD STATION XMAPV MINNEAPOLIS SHOAL.

&&

TAP
Local storm report, Apr 30, 2:50 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
250 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND GST ROCK OF AGES LIGHTHOUSE 47.87N 89.31W
04/30/2021  M39 MPH          LSZ263             MI   C-MAN STATION

            C-MAN STATION ROAM4 ROCK OF AGES LIGHTHOUSE.

&&

TAP
Local storm report, Apr 30, 2:52 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
252 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST ROCK OF AGES LIGHTHOUSE 47.87N 89.31W
04/30/2021  M39 MPH          LSZ263             MI   C-MAN STATION

            CORRECTS TIME ON PREVIOUS NON-TSTM WND GST
            REPORT FROM ROCK OF AGES LIGHTHOUSE. C-MAN
            STATION ROAM4 ROCK OF AGES LIGHTHOUSE.

&&

TAP

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.